Ask a doctor

After 7 Months on Accutane No Results! What Should I Do ?

I was 7 months on accutane and even when I stopped taking it I wasn't completely clear. Now one month after I finished the course my acne is coming back. And after I eat anything my lips become super dry like I still was on accutane. And to make things worse, while on the course I got a rounded bump between my eyebrows that looks like a mole but its not brown its my skins color. I feel really frustrated and not even my dermatologist seems that sure of what should I do next...

Doctor Answers (2)

What brand did you get?

+1

We generally find that Amnesteen (the branded generic version of Accutane that is made by Roche) works the best for our patients. When prescriptions get substituted with Sotret they generally do ok, but patients who get Clavaris seem to be taking a sugar pill. You may need to repeat the course with Amnesteen if this is the case. There is also a brand new version of isotretinoin called Absorica which has a build-in lipid component to ensure good absorption of the drug. 

If you are a female with lower-face acne you may need to consider spironolactone. A few patients continue to break out until we also address the hormonal component of their acne with this pill.  It is a diuretic with anti-androgen effects so it helps tackle things like acne, oily scalp, unwanted facial hair, and hair thinning. Consider speaking with your dermatologist about this medicine as well. 

New Orleans Dermatologist

Accuyane

+1

It would be helpful to know what your dosin was as well as how much you weigh. Another possibility for refractory acne is PDT.  Ask your doctor about that option. 

Sacramento Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...